A Note on Sufficiency in Binary Panel Models

11 Pages Posted: 9 Aug 2017

See all articles by Koen Jochmans

Koen Jochmans

Sciences Po - Department of Economics

Thierry Magnac

Toulouse School of Economics; University of Toulouse 1 - Industrial Economic Institute (IDEI); IZA Institute of Labor Economics; Centre for Economic Policy Research (CEPR)

Date Written: June 2017

Abstract

Consider estimating the slope coefficients of a fixed‐effect binary‐choice model from two‐period panel data. Two approaches to semiparametric estimation at the regular parametric rate have been proposed: one is based on a sufficiency requirement, and the other is based on a conditional‐median restriction. We show that, under standard assumptions, both conditions are equivalent.

Keywords: Binary choice, Fixed effects, Panel data, Regular estimation, Sufficiency

Suggested Citation

Jochmans, Koen and Magnac, Thierry, A Note on Sufficiency in Binary Panel Models (June 2017). The Econometrics Journal, Vol. 20, Issue 2, pp. 259-269, 2017, Available at SSRN: https://ssrn.com/abstract=3013875 or http://dx.doi.org/10.1111/ectj.12091

Koen Jochmans (Contact Author)

Sciences Po - Department of Economics ( email )

28, rue des Saints peres
Paris, 75007
France

Thierry Magnac

Toulouse School of Economics ( email )

Manufacture des Tabacs
21 Allees de Brienne
Toulouse, 31000
France

University of Toulouse 1 - Industrial Economic Institute (IDEI) ( email )

Manufacture des Tabacs
21 Allee de Brienne bat. F
Toulouse Cedex, F-31000
France

IZA Institute of Labor Economics ( email )

P.O. Box 7240
Bonn, D-53072
Germany

Centre for Economic Policy Research (CEPR) ( email )

London
United Kingdom

Here is the Coronavirus
related research on SSRN

Paper statistics

Downloads
0
Abstract Views
113
PlumX Metrics